Alabama, 2005Strong Wind in Alabama, August 21, 2005
August 21, 2005 · NWS BMX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 21, 11:05 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 21, 11:05 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 PM CDT SUN AUG 21 2005
.UPDATE...
TEMPERATURES ACROSS THE AREA HAVE QUICKLY SOARED INTO THE LOWER 90S
AND ARE RUNNING A FEW DEGREES ABOVE YESTERDAY AT 16Z. SEVERAL PLACES
ARE ALREADY SEEING HEAT INDICES RANGING FROM 100 TO 105 DEGREES.
HEAT ADVISORY ALL LOCATIONS THROUGH 7PM WITH HEAT INDICES TOPPING
OUT AROUND 110 DEGREES. PER MORNING SOUNDINGS...WE ARE QUICKLY
APPROACHING THE CONVECTIVE TEMPERATURE AND THE CUMULUS HAS STARTED
TO DEVELOP ACROSS THE AREA...EVEN A FEW SHOWERS TRYING DESPERATELY
TO GET GOING. OUTFLOW BOUNDARY/PREFRONTAL TROUGH FROM PREVIOUS NORTHERN
CONVECTION CLOSE TO NORTHWEST SECTIONS BUT HARDLY DISCERNIBLE ON
THE SURFACE OBS. MID TO UPPER LEVEL TEMPERATURES STILL VERY WARM
ACROSS THE AREA. WENT AHEAD AND LOWERED POPS A TAD WITH NO GREAT
FOCUS. WITH DISCRETE BOUNDARY NORTHWEST...LEFT THE TREND OF
HIGHEST POPS WEST AND FAR SOUTH. WET MICROBURST POTENTIAL STILL
RUNNING RELATIVELY HIGH...SO IF ANY STORM CAN GET GOING WITH ANY
UMPH...DAMAGING WIND GUSTS ARE POSSIBLE. THESE STORMS WILL BE
BRIEF AND UNORGANIZED.
FOR THE UPDATE...MADE MINOR CHANGES TO HIGH TEMPERATURES...HOURLY
TEMPERATURES...AND POPS. OVERALL...THE SONG REMAINS THE SAME. BE
CAREFUL OUTSIDE AND DRINK PLENTY OF FLUIDS.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY ALL ZONES UNTIL 7 PM CDT.
&&
75/LINHARES
Hazardous weather outlook, Aug 21, 5:22 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 AM CDT SUN AUG 21 2005
ALZ011>015-017>050-221030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
622 AM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 700
PM CDT TONIGHT. AFTERNOON HEAT INDICES ARE ONCE AGAIN EXPECTED TO
BE AROUND 110 DEGREES ACROSS ALL OF CENTRAL ALABAMA.
ALSO...ISOLATED STRONG THUNDERSTORMS ARE ALSO POSSIBLE BETWEEN 2 AND
8 PM. THE MAIN THREAT BEING STRONG DAMAGING WINDS IN EXCESS OF 60
MPH AND MICROBURSTS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
Strong Wind, Shelby
- When
- August 21, 2:30 PM CST
- Where
- Shelby forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
A portion of the tin roof was blown off and a back door was blown in at the AC Leg Spice Plant. A back door was blown in at Gout Tech. Both of these businesses were located on US Highway 31.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, August 21, 2005$609,000 · 60 kt wind · 16 events
- Lightning Strike in Nebraska, August 21, 2005$200,000 · 1 event
- Lightning Strike in Louisiana, August 21, 2005$65,000 · 1 event
- Damaging Wind in Alabama, August 21, 2005$40,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 21, 2005$30,000 · 50 kt wind · 4 events
- Damaging Wind in Missouri, August 21, 2005$30,000 · 60 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, August 21 to 22, 20051 injured · 55 kt wind · 10 events
- Damaging Wind in Missouri, August 21, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, August 21, 2005$20,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, August 21, 2005$18,000 · 60 kt wind · 1 event
- Lightning Strike in Louisiana, August 21, 2005$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473433.